Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 447, NWS Jackson, MS

December 31, 2018Choctaw County, Montgomery County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 31, 2018, 12:04 PM CST for Choctaw County, Montgomery County, Webster County, Mississippi. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 31, 2018, 12:04 PM CST (18:04 UTC)
Expired
Dec 31, 2018, 1:00 PM CST
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Choctaw County, MS, Montgomery County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 93 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 31, 12:10 PM CSTTSTM WND DMG6 S Kilmichael, MSTREES DOWN ACROSS HWY 407, NEAR THE FD.
Dec 31, 12:28 PM CSTTSTM WND DMG1 Ese Walthall, MSTREES DOWN ALONG OLD WALTHALL RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 11:47 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2018-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2018-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
414 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

707 
WUUS54 KJAN 311804
SVRJAN
MSC019-097-155-311900-
/O.NEW.KJAN.SV.W.0447.181231T1804Z-181231T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1204 PM CST MON DEC 31 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northern Choctaw County in central Mississippi...
  Webster County in north central Mississippi...
  Southeastern Montgomery County in north central Mississippi...

* Until 100 PM CST.

* At 1203 PM CST, a severe thunderstorm was located near Poplar
  Creek, or 11 miles southeast of Winona, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Eupora around 1230 PM CST.
  Mathiston and Bellefontaine around 1235 PM CST.
  Clarkson around 1240 PM CST.
  Cumberland around 1245 PM CST.

Other locations impacted by this severe thunderstorm include Mantee
and Walthall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 700 PM CST for central, north
central and northeastern Mississippi.

LAT...LON 3357 8902 3356 8909 3353 8909 3328 8951
      3329 8965 3343 8965 3372 8927 3372 8919
      3374 8919 3374 8904
TIME...MOT...LOC 1803Z 231DEG 47KT 3335 8961 

HAIL...<.75IN
WIND...60MPH
 
$$

GRG
3 follow-up statements
733 
WWUS54 KJAN 311816
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1216 PM CST MON DEC 31 2018

MSC019-097-155-311900-
/O.CON.KJAN.SV.W.0447.000000T0000Z-181231T1900Z/
Choctaw MS-Webster MS-Montgomery MS-
1216 PM CST MON DEC 31 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR NORTHERN CHOCTAW...WEBSTER AND SOUTHEASTERN MONTGOMERY
COUNTIES...

At 1216 PM CST, a severe thunderstorm was located 7 miles east of
Kilmichael, or 16 miles east of Winona, moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Eupora and Bellefontaine around 1230 PM CST.
  Mathiston around 1235 PM CST.
  Clarkson and Cumberland around 1240 PM CST.

Other locations impacted by this severe thunderstorm include Mantee
and Walthall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 700 PM CST for central, north
central and northeastern Mississippi.

LAT...LON 3357 8902 3356 8909 3353 8909 3328 8951
      3334 8963 3347 8959 3372 8927 3372 8919
      3374 8919 3374 8904
TIME...MOT...LOC 1816Z 231DEG 47KT 3346 8945 

HAIL...<.75IN
WIND...60MPH
 
$$

GRG
802 
WWUS54 KJAN 311828
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1228 PM CST MON DEC 31 2018

MSC097-311837-
/O.CAN.KJAN.SV.W.0447.000000T0000Z-181231T1900Z/
Montgomery MS-
1228 PM CST MON DEC 31 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CST for central, north
central and northeastern Mississippi.

LAT...LON 3357 8902 3356 8909 3353 8909 3331 8945
      3344 8944 3343 8942 3346 8938 3346 8945
      3354 8950 3372 8927 3372 8919 3374 8919
      3374 8904
TIME...MOT...LOC 1827Z 231DEG 47KT 3356 8931 

$$

MSC019-155-311900-
/O.CON.KJAN.SV.W.0447.000000T0000Z-181231T1900Z/
Choctaw MS-Webster MS-
1228 PM CST MON DEC 31 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR NORTHERN CHOCTAW AND WEBSTER COUNTIES...

At 1227 PM CST, a severe thunderstorm was located over Eupora, or 23
miles southwest of Montpelier, moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Mathiston around 1235 PM CST.
  Clarkson and Cumberland around 1240 PM CST.

Other locations impacted by this severe thunderstorm include Mantee
and Walthall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 700 PM CST for central, north
central and northeastern Mississippi.

LAT...LON 3357 8902 3356 8909 3353 8909 3331 8945
      3344 8944 3343 8942 3346 8938 3346 8945
      3354 8950 3372 8927 3372 8919 3374 8919
      3374 8904
TIME...MOT...LOC 1827Z 231DEG 47KT 3356 8931 

HAIL...<.75IN
WIND...60MPH
 
$$

GRG
821 
WWUS54 KJAN 311844
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1244 PM CST MON DEC 31 2018

MSC019-311854-
/O.CAN.KJAN.SV.W.0447.000000T0000Z-181231T1900Z/
Choctaw MS-
1244 PM CST MON DEC 31 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOCTAW COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CST for central, north
central and northeastern Mississippi.

LAT...LON 3367 8903 3363 8903 3357 8902 3356 8909
      3353 8909 3353 8910 3359 8925 3372 8927
      3372 8919 3374 8919 3374 8904
TIME...MOT...LOC 1844Z 231DEG 47KT 3368 8912 

$$

MSC155-311900-
/O.CON.KJAN.SV.W.0447.000000T0000Z-181231T1900Z/
Webster MS-
1244 PM CST MON DEC 31 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR NORTHEASTERN WEBSTER COUNTY...

At 1244 PM CST, a severe thunderstorm was located near Clarkson, or
10 miles west of Montpelier, moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Webster County, including the following locations...
Mantee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 700 PM CST for central, north
central and northeastern Mississippi.

LAT...LON 3367 8903 3363 8903 3357 8902 3356 8909
      3353 8909 3353 8910 3359 8925 3372 8927
      3372 8919 3374 8919 3374 8904
TIME...MOT...LOC 1844Z 231DEG 47KT 3368 8912 

HAIL...<.75IN
WIND...60MPH
 
$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 10:18 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Dec 31, 10:18 AM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1018 AM CST Mon Dec 31 2018

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...
The cold front generally extends along the Mississippi River this
morning and is quickly moving to the east. Mainly showers are
developing along and ahead of the boundary, but with heating,
expect an increase in showers and thunderstorms to develop as we
progress through the morning into the afternoon hours. The winds
are becoming gusty across the area with gusts from 30 to 35 mph.
Will expand the current limited risk for gusty winds from the
delta to across the entire area. The winds at Bastrop gusted to 47
mph as the front moved across the site, so anticipate the winds
to gust from 40 to 45mph across much of the area with FROPA. After
FROPA the winds will quickly diminish as the surface gradient
weakens.

There continues to look like the potential for strong to
severe storms across most of the area as the front moves through.
We have extended the slight risk for severe further south, and it
now covers most areas along and east of the I-55 corridor. Areas
further to the west remain in an marginal risk. The main risk will
be strong winds, but tornadoes cannot be ruled out. The storms
will quickly exit the area to the east by 4-5pm with the
boundary. /15/

Prior discussion below:

Today through Tonight:

As a shortwave lifts from the Southern Plains toward the Great Lakes
today, its developing surface low should track from Arkansas toward
Indiana. This will bring a cold front through our forecast area,
with a chance for strong to severe thunderstorms as the front moves
through. Instability is currently increasing in the developing warm
sector. Latest RAP analysis fields show MLCAPE values of around 1000
J/kg over southeast LA. Expect instability and wind
shear to increase through the morning, with the greatest
contribution from instability being achieved during the after Noon
today as the squall line reaches eastern Mississippi. Deep
layer wind shear of around 60 kts will support supercells, while 0-
1km shear of 30-40 kts will support an isolated tornado threat
especially with any bowing segments along the squall line which can
become oriented perpendicular to the low-level shear vectors. Strong
winds just off the surface will make it easier for damaging wind
gusts to be mixed down with stronger thunderstorms. A Marginal Risk
for severe thunderstorms exists today for all but a small portion of
the Delta region where storms will be less organized earlier this
morning. A Slight Risk for severe thunderstorms has been expanded to
cover a little more of northeast Mississippi, where the better
overlap of instability and shear will develop during the afternoon
hours. This area is highlighted in our latest Hazardous Weather
Outlook and graphics - roughly from Greenwood to Meridian and areas
north and east from there. The threat for showers or storms to
impact New Year's Eve celebrations will be very slim for most of our
forecast area. The front and associated squall line should push
through the area by early this evening, leaving only a chance for
some lingering showers in far eastern Mississippi before midnight.

Apart from the severe weather threat across the area, tightening
pressure and height gradients will result in the potential for gusty
winds through early this afternoon ahead of the main thunderstorm
threat. Sustained wind speeds of 20-25 mph and gusts of up to 35 mph
will be possible ahead of the cold front passage. A Limited threat
for non-thunderstorm winds is in the Hazardous Weather Outlook for
those areas. Elsewhere, gusts of up to 25 to 30 mph will still be
possible apart from thunderstorms. Light winds out of the northwest
will be in place behind the cold front. Patchy fog can't be entirely
ruled out for tonight though, and better chances will probably be in
the vicinity of the frontal boundary through southeast Mississippi.
/NF/

Tuesday through Sunday:

Come Tuesday morning the cold front will continue shifting
farther south of our CWA as a large 1040mb high drops south of the
Northern Plains resulting in a cool dry northerly flow across our
region. Our winds aloft will remain southwesterly though as
another closed low moves over the Four Corners region. Models have
trended slower with the progression of this low but it will drop
over the desert southwest Tuesday night into Wednesday and help
send moisture back atop our cool and relatively dry airmass.
Models are in good agreement that light rain will begin reaching
the ground in our southwest after midnight Tuesday night and then
spreading over the whole CWA Wednesday morning. This model run the
Canadian is the fastest in moving the closed to the northeast
while the GFS is the slowest. The low is expected to track east
across the Southern Plains Thursday and across northern
Mississippi Friday morning. Once the rain starts Tuesday night it
likely will not end until Friday morning. Several inches of rain
will be likely across most of the CWA Wednesday through Thursday
with storm totals generally greatest across our northern zones.
Considering the cold temperatures aloft associated with the closed
low, the light rain may briefly mix with light snow before ending
early Friday morning across our northeast. As surface
temperatures are expected to be just above freezing when the
precipitation falls, no impacts are anticipated. Dry weather is
expected Friday night through the weekend as ridging surface and
aloft move over our region. /22/

&&

.AVIATION...

12Z TAF discussion:
A mix of IFR to MVFR conditions due to low stratus to start the
period. Increasing southerly winds and warming temperatures will
result in gradually lifting ceilings through 18Z, with SHRA
helping to break ceilings as they spread north across the region.
A cold front moving east across the region will bring chances for
TSRA with lowered visibility and gusty winds to around 25-30 kts,
with ceilings improving to MVFR then VFR after FROPA. Winds will
begin to become northwesterly late in the period. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  50  62  45 / 100  11   4  42
Meridian      73  54  64  47 / 100  37  11  30
Vicksburg     74  47  59  44 / 100   5   4  49
Hattiesburg   74  58  65  51 / 100  29  14  37
Natchez       74  50  61  46 / 100   5   5  60
Greenville    69  44  54  40 / 100   5   4  37
Greenwood     73  45  56  41 / 100   7   4  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

15
Hazardous weather outlook, Dec 31, 10:30 AM CST, 1 hour 34 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
1030 AM CST Mon Dec 31 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040-041-
047-053-059>061-072>074-011630-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Washington-Humphreys-Issaquena-Sharkey-Warren-Claiborne-
Jefferson-Adams-Franklin MS-Marion-Lamar-Forrest-
1030 AM CST Mon Dec 31 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, south central Mississippi, and west central
Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through this afternoon

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Through this afternoon

Through this afternoon, isolated severe thunderstorms are possible.
Some thunderstorms could produce damaging wind gusts. A tornado
cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through this afternoon, weak trees and limbs may break and fall
due to sustained winds up to 25 mph and wind gusts around 35 mph.
High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

MSZ025>033-036>039-042>046-048>052-054>058-062>066-011630-
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-
Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-
Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-
1030 AM CST Mon Dec 31 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Through this afternoon

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Through this afternoon

Through this afternoon, severe thunderstorms and tornadoes are
possible. Some thunderstorms could produce damaging winds to
60 mph.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through this afternoon, weak trees and limbs may break and fall
due to sustained winds up to 25 mph and wind gusts around 35 mph.
High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Dec 31, 10:23 AM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
1023 AM CST MON DEC 31 2018

MSZ019-025-311700-
Leflore MS-Sunflower MS-
1023 AM CST MON DEC 31 2018

...A STRONG THUNDERSTORM WILL AFFECT SUNFLOWER AND LEFLORE COUNTIES
UNTIL 1100 AM CST...

At 1022 AM CST, Meteorologists were tracking a strong thunderstorm
near Indianola, moving northeast at 75 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Moorhead and Sunflower around 1030 AM CST.
  Blaine around 1035 AM CST.
  Itta Bena around 1040 AM CST.
  Money and Sunnyside around 1045 AM CST.

Other locations impacted by this storm include Schlater and
Doddsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3381 9018 3376 9019 3376 9025 3375 9030
      3372 9031 3369 9029 3371 9026 3372 9014
      3368 9014 3365 9010 3361 9012 3360 9010
      3349 9010 3327 9073 3327 9076 3362 9076
      3362 9066 3382 9045
TIME...MOT...LOC 1622Z 236DEG 66KT 3340 9066

DC
Special weather statement, Dec 31, 10:42 AM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
1042 AM CST MON DEC 31 2018

MSZ042-043-047-048-311715-
Warren MS-Hinds MS-Yazoo MS-Madison MS-
1042 AM CST MON DEC 31 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
NORTHWESTERN HINDS...SOUTHWESTERN YAZOO AND WEST CENTRAL MADISON
COUNTIES UNTIL 1115 AM CST...

At 1042 AM CST, Meteorologists were tracking a strong thunderstorm
over Youngton, or 13 miles east of Redwood, moving northeast at 50
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Phoenix around 1050 AM CST.
  Tinsley around 1105 AM CST.
  Little Yazoo around 1110 AM CST.

Other locations impacted by this storm include Satartia and Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3240 9057 3247 9069 3282 9052 3263 9023
TIME...MOT...LOC 1642Z 220DEG 43KT 3245 9057

DC
Special weather statement, Dec 31, 11:05 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
1105 AM CST MON DEC 31 2018

MSZ025>027-311730-
Carroll MS-Grenada MS-Leflore MS-
1105 AM CST MON DEC 31 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CARROLL...GRENADA
AND NORTHEASTERN LEFLORE COUNTIES UNTIL 1130 AM CST...

At 1105 AM CST, Meteorologists were tracking a strong thunderstorm
over Avalon, or 10 miles northeast of Greenwood, moving northeast at
65 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Holcomb and Bew Springs around 1115 AM CST.
  Grenada around 1120 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3387 8977 3387 8951 3384 8951 3352 9010
      3367 9023 3372 9015 3372 9014 3374 9014
      3381 9003 3381 8998 3382 8998 3382 8993
      3388 8993 3390 8990 3390 8977
TIME...MOT...LOC 1705Z 233DEG 66KT 3364 9010

GRG
Special weather statement, Dec 31, 11:07 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Jackson MS
1107 AM CST MON DEC 31 2018

MSZ042-047-048-311730-
Warren MS-Hinds MS-Yazoo MS-
1107 AM CST MON DEC 31 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
NORTHWESTERN HINDS AND SOUTHWESTERN YAZOO COUNTIES UNTIL 1130 AM
CST...

At 1106 AM CST, Meteorologists were tracking strong thunderstorms
along a line extending from near Flowers to near Newman. Movement was
northeast at 65 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Oak Ridge and Youngton around 1110 AM CST.
  Edwards and Flowers around 1115 AM CST.
  Phoenix around 1120 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3265 9046 3243 9045 3231 9059 3222 9077
      3244 9081 3268 9064
TIME...MOT...LOC 1706Z 222DEG 55KT 3242 9073 3228 9071

DC
Special weather statement, Dec 31, 11:32 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
1132 AM CST MON DEC 31 2018

MSZ027-036-037-311800-
Carroll MS-Attala MS-Holmes MS-
1132 AM CST MON DEC 31 2018

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HOLMES...SOUTHEASTERN
CARROLL AND NORTHWESTERN ATTALA COUNTIES UNTIL NOON CST...

At 1132 AM CST, Meteorologists were tracking a strong thunderstorm
over Mcmillan, or 7 miles west of Durant, moving northeast at 70 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Durant and Bowling Green around 1135 AM CST.
  Emory and Possumneck around 1140 AM CST.
  Vaiden around 1150 AM CST.

Other locations impacted by this storm include West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3340 8971 3340 8965 3329 8964 3328 8950
      3297 8997 3312 9011 3342 8977 3342 8972
TIME...MOT...LOC 1732Z 227DEG 60KT 3311 8998

GRG
Special weather statement, Dec 31, 11:32 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
1132 AM CST MON DEC 31 2018

MSZ042-043-048-311800-
Hinds MS-Yazoo MS-Madison MS-
1132 AM CST MON DEC 31 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HINDS...
SOUTHEASTERN YAZOO AND CENTRAL MADISON COUNTIES UNTIL NOON CST...

At 1132 AM CST, Meteorologists were tracking a strong thunderstorm
over Flora, or 15 miles north of Clinton, moving northeast at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Myrleville around 1145 AM CST.
  Way around 1155 AM CST.
  Vaughan around 1200 PM CST.

Other locations impacted by this storm include Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3242 9045 3262 9045 3287 9009 3272 8992
      3259 8993
TIME...MOT...LOC 1732Z 228DEG 48KT 3257 9035

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 6:34 AM CSTSpecial Weather StatementJANJasper26 min
Dec 31, 10:16 AM CSTSpecial Weather StatementJANWarren29 min
Dec 31, 10:23 AM CSTSpecial Weather StatementJANLeflore, Sunflower37 min
Dec 31, 10:42 AM CSTSpecial Weather StatementJANYazoo33 min
Dec 31, 10:53 AM CSTTornado WarningJANMadison, Yazoo35 min
Dec 31, 11:05 AM CSTSpecial Weather StatementJANGrenada25 min
Dec 31, 11:07 AM CSTSpecial Weather StatementJANWarren23 min
Dec 31, 11:22 AM CSTSevere Thunderstorm WarningJANGrenada38 min
Dec 31, 11:32 AM CSTSpecial Weather StatementJANHolmes28 min
Dec 31, 11:38 AM CSTTornado WarningJANAttala, Holmes24 min
Dec 31, 12:04 PM CSTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo41 min
Dec 31, 12:06 PM CSTRiver Flood AdvisoryJANBolivar, Washington4 days
Dec 31, 12:06 PM CSTRiver Flood AdvisoryJANIssaquena, Washington15 days
Dec 31, 12:06 PM CSTRiver Flood AdvisoryJANClaiborne, Jefferson, Warren15 days
Dec 31, 12:15 PM CSTSpecial Weather StatementJANMadison45 min
Dec 31, 12:48 PM CSTSevere Thunderstorm WarningJANClay27 min
Dec 31, 12:55 PM CSTSpecial Weather StatementJANClay, Oktibbeha50 min
Dec 31, 12:56 PM CSTSpecial Weather StatementJANLincoln49 min
Dec 31, 2:14 PM CSTSpecial Weather StatementJANJefferson Davis, Lawrence46 min
Dec 31, 2:18 PM CSTSpecial Weather StatementJANLowndes27 min
Dec 31, 2:49 PM CSTSpecial Weather StatementJANMarion41 min
Dec 31, 2:58 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis32 min
Dec 31, 3:29 PM CSTSpecial Weather StatementJANSmith31 min
Dec 31, 3:54 PM CSTSpecial Weather StatementJANJones51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.